3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

zoloft

Reply
 
Thread Tools
Old 10-28-2008, 08:12 PM   #1
TAG! you're it!
 
ghost's Avatar
 
Join Date: Jul 2008
Posts: 1,348

S/C/G: 260/219/180

Height: 5'3"

Default zoloft

Has anybody ever actually LOST weight on zoloft? It is listed as a side effect for the drug but I keep finding websites and forums talking about weight gain with the drug. My physician suggested I begin taking 50 mg of zoloft. I'm concerned that it may interfere with my weight loss.
__________________
*insert awesome signature here*
ghost is offline   Reply With Quote
Old 10-29-2008, 02:27 PM   #2
sct
Shy chick
 
sct's Avatar
 
Join Date: Oct 2008
Location: Omaha
Posts: 56

S/C/G: sw167/cw145

Height: 5'-10"

Default

I lost weight on zoloft. It also made sleeping difficult and suppressed my appetite. I was very skinny already at the time, barely eating due to anxiety and depression and so I didn't lose much weight because there just wasn't much extra left to lose. I hardly ever felt hungry and I had to remind myself to eat so I wouldn't get too weak. I don't know how much of that was my mental state at the time and how much of it was the zoloft. But once I got to feeling better, I still didn't gain any weight while on it. I know i'm an exception to the rule in this regard. Obviously everyone is gonna react to meds differently so you'll just have to see what it does to you.
sct is offline   Reply With Quote
Old 11-02-2008, 08:01 PM   #3
Madeleine
 
fatmad's Avatar
 
Join Date: Oct 2008
Location: rural southwestern Ontario Canada
Posts: 2,348

S/C/G: sw187/cw186/gw120

Height: 5 ft 3.5 in or 163 cm

Default zoloft effects

Several years ago, I was having chronic neck pain after a car accident, and my doc put me on zoloft to help with the pain. It worked very well ( I still have a happy memory of my first pain free hour, 2 days after taking it for the first time) and I was able to become pain free.
With the chronic pain I was also had a bad temper, and was miserable.
It really helped my mood too. I did have some trouble sleeping, and had some jitters, but tried taking it in the morning and that was better.
After a couple of months, I realized I had lost weight. I wasn't really struggling with my weight at the time, ( I was about 150 lbs, a bit overweight, but I wasn't worried about it) and got down to 140 in 2 months without trying. It also had the pleasant side effect of mild urinary retention, and since I had a mild incontinence issue, I was perfectly happy with that.
I gained the weight back slowly after weaning off. The incontinence returned.
3 years ago I started to have problems with depression. I tried the zoloft again, and the effects were not the same. It made me sleepy, no jitters, and no effects on weight. Also, I had had surgery for the incontinence, and wound up getting repeated bladder infections because of the urinary retention.
Effexor was the same.
I am now on wellbutrin, since the urinary effects are minimal, but I am not sure of the effects on my depression, (my temper is flaring a lot these days too) or appetite or libido.

fatmad
fatmad is offline   Reply With Quote
Old 11-04-2008, 07:26 PM   #4
Member
 
Join Date: Oct 2008
Posts: 31

S/C/G: 146/146/128

Default

I lost my appetite on Zoloft so yes I lost weight however it made me incredibly sleepy so what was the point? LOL!! I quit taking it because sleeping 15 hours a day isn't possible when you have 3 kids. Sigh...
karenann33 is offline   Reply With Quote
Old 11-05-2008, 08:11 AM   #5
Junior Member
 
Join Date: Nov 2008
Location: Florida
Posts: 1

S/C/G: 180/179/160

Height: 5'11"

Default

Zoloft can have some very nasty side effects at first. I have been back on my meds since Oct 6th and have lost 12 pounds. Zoloft makes me extremely tired all day long and then I have trouble sleeping at night. It also makes me feel a little sick to my stomach so I don't eat. I also just don't seem to have the desire to eat anything. The good news is the side effects go away after a couple of weeks. However, I still don't feel any great desire to eat. That could be because I am an emotional eater and the zoloft has helped curb those feelings.

ETA: I am also on 50 mg a day. My friend just started with the same dose and is going through the exact same side effects and having weight loss.

HTHs you!

Last edited by Tigerfan : 11-05-2008 at 08:12 AM.
Tigerfan is offline   Reply With Quote
Old 05-29-2009, 02:41 PM   #6
Senior Member
 
Skinnycow's Avatar
 
Join Date: May 2009
Location: Southern MD
Posts: 302

S/C/G: 269/ticker/165

Height: 6'

Default

I lost weight when I first started on Zoloft. I just didn't feel like eating.
Skinnycow is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Wellbutrin XL and Zoloft? K G B Depression and Weight Issues 16 03-21-2007 10:40 AM
zoloft PyschoNurse Depression and Weight Issues 11 03-08-2005 11:29 PM


All times are GMT -4. The time now is 12:53 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2